MAUDE Adverse Event Report: FOOTPRINT MEDICAL INC. DUAL LUMEN 3.5FR POLYURETHANE UMBILICAL CATHETER

FOOTPRINT MEDICAL INC. DUAL LUMEN 3.5FR POLYURETHANE UMBILICAL CATHETER
Model Number P2UVC3.5
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The umbilical catheter was reported to have been placed in the umbilical vein of a newborn baby.After successfully completing the course of therapy, the catheter was removed.Upon extraction, the nnp noticed that the tip appeared jagged and stretched.Concerned that the tip may have broken off in the patient, an x-ray was performed which revealed no indication of a piece of the catheter being left inside the patient.Per the hospital, no patient harm was found and no further actions were taken.
 
Additional Manufacturer Narrative
Investigation included review of the returned device and a sample from another lot of like product in an attempt to reproduce the failure mode.The investigation concluded that tension applied to the device during removal of the catheter against the suture caused stretching of the distal 4cm and cutting off of the last 0.5mm of the catheter.The investigation indicated no evidence of manufacturing related issues that could have contributed to the event.

Brand Name
DUAL LUMEN 3.5FR POLYURETHANE UMBILICAL CATHETER
Common Device Name
UMBILICAL CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL INC.
5823 sebastian place
san antonio TX 78249
Manufacturer (Section G)
FOOTPRINT MEDICAL INC.
5823 sebastian place
san antonio TX 78249
Manufacturer Contact
robert davis
5823 sebastian place
san antonio, TX 78249
2102262600
MDR Report Key14576388
Report Number3007697249-2022-00001
Device Sequence Number4981656
Product Code FOS
UDI-Device Identifier10858778006536
UDI-Public(01)10858778006536(17)240204(10)220125
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120304
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberP2UVC3.5
Device Lot Number220125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 DA
Patient SexUnknown